Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Diabetes
Question: how to control my blood sugar level?
|maverick - Sat Jul 30, 2005 4:45 am|
i am 56 years old and i have been suffering from diabetes for about four months now and my sugar level is not under control at all-about 18 everyday when i test it. the doctors advised me to control the diabetes by diet, so i started a very stict diet and avoided all sugars and unhealthy carbohydrates and have smaller portions. i was overweight at first but now i am underweight - first i was 70kg now i am 50kg! i feel really weak and just doing anything really exhausts me and i feel my heart beating really fast. i am having regular headaches and toothaches which is really get out of hand now.i had to go to casualty 2 times because of my heart beating really fast.
my sugar is not under control at all. i don't feel like eating anything and even eating lettuce and celery leaves a sweet taste in my mouth which makes me sick.i am taking the medicines the doctor is giving to me but no effect.i saw my gp yesterday and he said that i have lost more weight but my sugar level is even worse and he prescribed me another pill to take one a day for a month and then if it is still out of control have one in the morning and one in the evening! he said that he is trying to avoid the insulin injections.
i really feel sick all the time and don't know what to do.shouldn't the doctor just put me on insulin injections instead of me suffering so much?is this the way to deal with this? please advise me what should i do?
|Kirsty_Oz - Mon Aug 22, 2005 9:06 am|
Sustained hyperglycaemia can lead to the weight loss and weakness you have experienced.
the sweet taste in your mouth sounds as though it is also as a result of hypoglycaemia, when ketones are present your breathe will smell sweet and everything you eat tastes sweet.
speak to your physican and they may refer you to a dietian who can analyse your diet and see if it is suitable for someone living with diabetes.
alternatively, a change in meds may be required
|skunkdaddy - Tue Aug 30, 2005 10:46 am|
I was diagnosed in early June of 2005 with type 2 diabetes. Since then I have lost over 70 pounds and was controlling my glucose levels with medication. About 3 weeks ago I noticed that my levels were dipping extremely low to the point of passing out when I was taking the medication (glucophage, avandia and glipizide). I have since phased out all of my medication and my glucose levels have remained normal. Is it possible that through diet and excercise that I may have staved this off for awhile?
|Dr. Heba Ismail - Fri Sep 09, 2005 3:33 am|
I believe you are in urgent need of insulin! You cannot starve yourself, and even that isn't helping much.
Obviously, your body is either producing very small amounts of insulin or there is increased resistance to its action.
I suggest you seek another opinion.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.